Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 132, NWS Albuquerque, NM

July 19, 2002Torrance County, Valencia County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 19, 2002, 3:47 PM MDT for Torrance County, Valencia County, New Mexico. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2002, 3:47 PM MDT (21:47 UTC)
Expired
Jul 19, 2002, 4:15 PM MDT
In force
28 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

Counties Torrance County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 52 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.8 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2002-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2002-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
1544 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

948 
WUUS55 KABQ 192147
SVRABQ
NMC057-061-192215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
346 PM MDT FRI JUL 19 2002

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL VALENCIA COUNTY IN CENTRAL NEW MEXICO

* UNTIL 415 PM MDT

* AT 334 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM 6 
MILES   SOUTHEAST OF MEADOW LAKE...OR ABOUT 10 MILES SOUTHEAST OF LOS
  LUNAS...MOVING WEST AT 10 MPH.

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING.

LAT...LON 3461 10680 3462 10640 3486 10637 3484 10680

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:00 PM MDT, 47 minutes earlier.

Area forecast discussion, Jul 19, 3:00 PM MDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT FRI JUL 19 2002

MORNING MOISTURE PLUME NOW EXTENDS NORTH FROM MEXICO ACROSS FAR ERN
AZ AND THE WRN 2/3 OF NM. NOW YOU CAN SAY MONSOON...AT LEAST FROM
TODAY THRU THE WEEKEND AND MAYBE INTO MONDAY OF NEXT WEEK. TSTMS
THRU THIS EVE COULD PRODUCE LOCALLY HEAVY RAINFALL AS AIRMASS IS
PLENTY MOIST...AND SOUTH TO SOUTHEAST STEERING FLOW RATHER WEAK.
SHOWERS AND A FEW STORMS LIKELY TO DIMINISH TONIGHT BUT LINGER WELL
PAST MIDNIGHT WRN 2/3. HIT AND MISS TSTMS IN THE EAST THRU MONDAY.

MODELS BUILD AN UPPER LVL 4 CORNERS HIGH TUE INTO WED OF NEXT WEEK
TO INHIBIT THE MOISTURE STREAM...OR DEFLECT IT WESTWARD TOWARD AZ...
RESULTING IN A GRADUAL DOWNTURN IN CONVECTIVE ACTIVITY FOR MOST OF
NM.

ABQ BB 065/084 064/084 064 07544
SAF BB 057/082 057/081 057 07544
TCC BB 067/094 067/092 067 07222

EAP

.ABQ...NONE.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 5:54 PM MDTSevere Thunderstorm WarningABQSocorro36 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.